Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 88, NWS Charleston, SC

August 15, 2014Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 15, 2014, 2:48 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2014, 2:48 PM EDT (18:48 UTC)
Expired
Aug 15, 2014, 3:45 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Aug 15, 2:58 PM EDTTSTM WND DMG1 Nnw Hardeeville, SCLAW ENFORCEMENT REPORTED A TREE DOWN ON LOUISA JONES ROAD. DOT WAS NOTIFIED. TIME WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS52 KCHS 151848
SVRCHS
GAC051-103-SCC013-053-151945-
/O.NEW.KCHS.SV.W.0088.140815T1848Z-140815T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT FRI AUG 15 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 249 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM JASPER TO MEINHARD...MOVING EAST AT 15
  MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HARDEEVILLE...JASPER...MEINHARD...SUN CITY...MONTEITH...CALAWASSIE
  ISLAND...SAVANNAH AIRPORT...PORT WENTWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3225 8138 3239 8093 3230 8052 3228 8055
      3225 8062 3226 8065 3228 8065 3226 8065
      3225 8063 3223 8062 3221 8068 3214 8075
      3210 8082 3211 8083 3212 8083 3208 8086
      3205 8090 3204 8088 3202 8088 3197 8097
TIME...MOT...LOC 1849Z 284DEG 13KT 3233 8093 3222 8123

$$
2 follow-up statements
914 
WWUS52 KCHS 151907
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT FRI AUG 15 2014

GAC051-103-SCC013-053-151945-
/O.CON.KCHS.SV.W.0088.000000T0000Z-140815T1945Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
307 PM EDT FRI AUG 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF EFFINGHAM...JASPER...CHATHAM AND BEAUFORT COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CALAWASSIE ISLAND TO PORT WENTWORTH...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
REQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH...HARDEEVILLE...HILTON HEAD
ISLAND...PRITCHARDVILLE...GARDEN CITY...MEINHARD...MONTEITH...PORT
WENTWORTH...RIVERSIDE...SAVANNAH...THUNDERBOLT...WILMINGTON ISLAND...
FORT PULASKI NATIONAL MONUMENT...HUTCHINSON ISLAND...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...WHITEMARSH ISLAND...BELLINGER
HILL AREA...CALAWASSIE ISLAND...HILTON HEAD AIRPORT...ROSE HILL AND
SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3220 8130 3235 8092 3230 8052 3228 8055
      3225 8062 3226 8065 3225 8063 3223 8062
      3221 8068 3214 8075 3210 8082 3211 8083
      3212 8083 3208 8086 3205 8090 3204 8088
      3202 8088 3197 8097
TIME...MOT...LOC 1907Z 284DEG 13KT 3231 8086 3215 8113

$$
222 
WWUS52 KCHS 151928
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT FRI AUG 15 2014

GAC103-151939-
/O.CAN.KCHS.SV.W.0088.000000T0000Z-140815T1945Z/
EFFINGHAM GA-
328 PM EDT FRI AUG 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM COUNTY
HAS BEEN CANCELLED...

LAT...LON 3214 8119 3235 8092 3230 8052 3228 8055
      3225 8062 3226 8065 3225 8063 3223 8062
      3221 8068 3214 8075 3210 8082 3211 8083
      3212 8083 3208 8086 3205 8090 3204 8088
      3202 8088 3197 8097
TIME...MOT...LOC 1929Z 284DEG 13KT 3229 8077 3213 8104

$$

GAC051-SCC013-053-151945-
/O.CON.KCHS.SV.W.0088.000000T0000Z-140815T1945Z/
JASPER SC-CHATHAM GA-BEAUFORT SC-
328 PM EDT FRI AUG 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF JASPER...CHATHAM AND BEAUFORT COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CARIL BOWERS BRIDGE TO BELLINGER HILL AREA...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3214 8119 3235 8092 3230 8052 3228 8055
      3225 8062 3226 8065 3225 8063 3223 8062
      3221 8068 3214 8075 3210 8082 3211 8083
      3212 8083 3208 8086 3205 8090 3204 8088
      3202 8088 3197 8097
TIME...MOT...LOC 1929Z 284DEG 13KT 3229 8077 3213 8104

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:04 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 15, 2:04 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT FRI AUG 15 2014

.SYNOPSIS...
A WEAK FRONT ACROSS THE AREA WILL LIFT NORTH TODAY AND TONIGHT.
ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE SATURDAY THROUGH
MUCH OF NEXT WEEK WHILE A WEAK TROUGH PERSISTS INLAND.

&&

.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE STARTED TO
DEVELOP ACROSS INLAND AREAS AND ARE TRACKING EASTWARD WITHIN THE
MEAN FLOW. THE OVERALL THINKING REMAINS THE SAME THAT COVERAGE
WILL STILL BE LIMITED TO SCATTERED AT BEST AND POPS HAVE BEEN
ADJUSTED BASED ON CURRENT AND EXPECTED RADAR TRENDS. SO
FAR...UPDRAFTS HAVE STRUGGLED TO GET TOO TALL LIKELY THANKS TO THE
LESS THAN IMPRESSIVE MID LEVEL ENVIRONMENT. SPC MESOANALYSIS PAGE
SHOWS THAT THE FORECAST AREA IS WITHIN A LARGE AREA OF 1000 J/KG
OF DCAPE DUE TO THE EXPANSIVE MID/UPPER LEVEL DRY AIR. SO...THE
STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS. THE OVERALL SEVERE THREAT REMAINS ON THE LOW END BUT WE
CANNOT RULE OUT NEEDING A WARNING OR TWO.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A ZONAL UPPER LEVEL FLOW WILL PREVAIL WHILE ATLANTIC HIGH PRESSURE
PREVAILS AT THE SURFACE. A LEE TROUGH WILL GRADUALLY DEVELOP SUNDAY
INTO MONDAY...WITH LOW-LEVEL FLOW BECOMING MORE SOUTHWESTERLY. DEEP
WESTERLY FLOW AND THICKNESS ADVECTION WILL ALLOW HIGH TEMPS TO REACH
THE LOWER TO MIDDLE 90S EACH DAY. DRIER LOW-LEVEL AIR AND
CONSIDERABLE MID-LEVEL CAPPING WILL REDUCE PRECIP POTENTIAL SATURDAY
AND SUNDAY. WE ARE ONLY SHOWING A SLIGHT CHANCE OF SHOWERS AND TSTMS
DURING THE AFTERNOON AND EARLY EVENING HOURS...DUE MAINLY TO SEA
BREEZE CONVERGENCE. PWATS RISE ABOVE 1.75" ON MONDAY WHILE THE
INLAND LEE TROUGH STRENGTHENS. CONDITIONS SHOULD BE SOMEWHAT MORE
FAVORABLE FOR DIURNAL CONVECTION ON MONDAY SO WE ARE CARRYING 20-30
POPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A ZONAL FLOW WILL PERSIST MONDAY NIGHT THROUGH WEDNESDAY BEFORE A
BROAD UPPER RIDGE DEVELOPS ACROSS THE EASTERN UNITED STATES LATE
NEXT WEEK. A MOIST AIRMASS WILL BE IN PLACE WITH PWATS GENERALLY
GREATER THAN 1.80". THE AFTERNOON SEA BREEZE AND INLAND LEE TROUGH
WILL BE THE PRIMARY FORCING MECHANISMS FOR DIURNAL CONVECTION.
COVERAGE MAY BEGIN TO DECREASE LATE NEXT WEEK AS THE UPPER RIDGING
CREATES SOME MID-LEVEL CAPPING AND SUBSIDENCE. HIGH TEMPS WILL BE IN
THE LOWER TO MIDDLE 90S EACH DAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE BIGGEST CONCERN REVOLVES AROUND THE POTENTIAL FOR IMPACTS FROM
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. BASED ON THE
CURRENT DEVELOPMENT...KSAV HAS THE HIGHEST LIKELIHOOD AND A VCTS
HAS BEEN ADDED IN THERE THROUGH 22Z. KCHS IS POSITIONED WITHIN
SOME DRIER AIR SO THE THINKING IS THAT THE BULK OF THE ACTIVITY
WILL REMAIN WEST OF THE TERMINAL. STORMS WILL DISSIPATE THIS
EVENING WITH THE LOSS OF HEATING AND VFR CONDITIONS WILL PREVAIL
THROUGH 18Z SATURDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. VERY LOW
CHANCES FOR FLIGHT RESTRICTIONS IN AFTERNOON/EVENING TSTMS...WITH
THE BEST CHANCE EARLY NEXT WEEK.

&&

.MARINE...
LIGHT AND VARIABLE FLOW THIS MORNING WITH SEAS FAIRLY GLASSY ALONG
THE LAND/SEA INTERFACE GIVEN THE ONGOING TRANQUIL CONDITIONS AND
LACK OF SWELL COMPONENT. LIGHT WINDS SHOULD BECOME MORE SOUTHERLY
LATER TODAY WITH AN OFFSHORE COMPONENT POSSIBLY BY DAYBREAK ON SAT.
SEAS 1 TO 2 FT. CONDITIONS DO NOT LOOK PERFECT FOR WATERSPOUT
DEVELOPMENT ON THE MOISTURE FRONT THIS MORNING...BUT WIND PROFILES ARE
FAVORABLE. WILL HAVE TO SEE WHAT THE DAY/S FIRST VISIBLE SATELLITE
IMAGES SHOW BUT OVERALL POTENTIAL IS LOW END MODERATE AT BEST.

ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE SATURDAY THROUGH
WEDNESDAY. SOUTHWESTERLY FLOW WILL BE THE RULE...EXCEPT MORE
SOUTHERLY ALONG THE COAST DURING THE AFTERNOON SEA BREEZE. AN
ENHANCED PRESSURE GRADIENT CAUSED BY A PRONOUNCED LEE TROUGH WILL
SUPPORT DECENT NOCTURNAL SURGES WITH WINDS PEAKING AT 15-20 KT
SUNDAY NIGHT AND MONDAY NIGHT.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES TO PROGRESS
WELL AND A RECENT ESTIMATE FOR THE RADAR TO COME BACK INTO
OPERATION IS PERHAPS AS EARLY AS AUGUST 20TH OR 21ST. UNTIL THAT
TIME WE SUGGEST USING THE SURROUNDING RADAR SITES THAT AREA
AVAILABLE AT KJAX...KJGX...KVAX...KLTX AND KCAE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
EQUIPMENT...
Hazardous weather outlook, Aug 15, 3:56 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EDT FRI AUG 15 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-161045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 AM EDT FRI AUG 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 2:07 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT FRI AUG 15 2014

SCZ042-043-047-151830-
HAMPTON-INLAND COLLETON-INLAND JASPER-
207 PM EDT FRI AUG 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
COLLETON COUNTIES THROUGH 230 PM EDT...

AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GRAYS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAYS...FECHTIG...GILLISONVILLE...POSSUM CORNER...MCPHERSONVILLE...
BARKERVILLE...DAVIDSON...GILMANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3278 8082 3256 8093 3266 8117 3279 8108
TIME...MOT...LOC 1807Z 285DEG 15KT 3270 8103
Special weather statement, Aug 15, 2:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT FRI AUG 15 2014

GAZ101-118-SCZ047-048-051-151845-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
209 PM EDT FRI AUG 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DEERFIELD TO
MARLOW...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARLOW...PINEORA...DEERFIELD...RINCON...BLANDFORD...SILVERWOOD...
PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8113 3232 8080 3218 8112 3225 8144
      3227 8144 3228 8145 3229 8145
TIME...MOT...LOC 1809Z 281DEG 10KT 3235 8112 3227 8136
Special weather statement, Aug 15, 2:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI AUG 15 2014

SCZ042-043-047-048-151900-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
227 PM EDT FRI AUG 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR POSSUM CORNER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
POSSUM CORNER...GRAYS...BARKERVILLE...EARLY
BRANCH...MCPHERSONVILLE...DAVIDSON...GILMANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8070 3253 8075 3263 8106 3275 8101
TIME...MOT...LOC 1827Z 281DEG 10KT 3268 8095
Special weather statement, Aug 15, 2:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI AUG 15 2014

SCZ042-043-047-048-151900-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
227 PM EDT FRI AUG 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR POSSUM CORNER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
POSSUM CORNER...GRAYS...BARKERVILLE...EARLY
BRANCH...MCPHERSONVILLE...DAVIDSON...GILMANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8070 3253 8075 3263 8106 3275 8101
TIME...MOT...LOC 1827Z 281DEG 10KT 3268 8095
Special weather statement, Aug 15, 2:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT FRI AUG 15 2014

GAZ101-118-119-SCZ047-048-051-151915-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
243 PM EDT FRI AUG 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COLDBROOK TO
CHELSEA...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE...CHELSEA...MEINHARD...CALAWASSIE ISLAND...MONTEITH...
SAVANNAH AIRPORT...PORT WENTWORTH...PRITCHARDVILLE...GARDEN CITY...
WHEAT HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3222 8137 3239 8090 3230 8056 3225 8064
      3226 8065 3225 8065 3205 8105
TIME...MOT...LOC 1843Z 288DEG 18KT 3220 8125 3232 8089

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:07 PM EDTSpecial Weather StatementCHSHampton23 min
Aug 15, 2:09 PM EDTSpecial Weather StatementCHSJasper36 min
Aug 15, 2:27 PM EDTSpecial Weather StatementCHSJasper33 min
Aug 15, 2:43 PM EDTSpecial Weather StatementCHSJasper32 min
Aug 15, 2:53 PM EDTSpecial Weather StatementCHSColleton37 min
Aug 15, 3:21 PM EDTSpecial Marine WarningCHS114 min
Aug 15, 3:29 PM EDTSpecial Marine WarningCHS2 hr
Aug 15, 6:19 PM EDTSpecial Marine WarningCHS56 min
Aug 15, 6:20 PM EDTSpecial Marine WarningCHS55 min
Aug 15, 2:51 PM EDTSpecial Weather StatementCHSMcIntosh24 min
Aug 15, 2:54 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh66 min
Aug 15, 3:49 PM EDTSpecial Weather StatementCHSChatham26 min
Aug 15, 4:34 PM EDTSpecial Weather StatementCHSChatham26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.